Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 8, 2024, 8:35 PM CDT for Boone County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2024, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 8, 2024, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:11 PM CDT | FLOOD | Murry, MO | Highway HH and route Z reported to be underwater and not passable. |
| Jul 8, 10:11 PM CDT | FLASH FLOOD | Murry, MO | Corrects previous flood report from Murry. Highway HH and route Z reported to be underwater and not passable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WGUS53 KLSX 090135
FFWLSX
MOC019-090430-
/O.NEW.KLSX.FF.W.0032.240709T0135Z-240709T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
835 PM CDT Mon Jul 8 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northeastern Boone County in central Missouri...
* Until 1130 PM CDT.
* At 835 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Murry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3902 9213 3901 9213 3901 9214 3900 9214
3900 9226 3919 9221 3919 9211 3906 9211
3906 9213 3904 9213 3903 9214 3903 9213
FLASH FLOOD...RADAR INDICATED
$$
192 follow-up statements
520
WGUS73 KLSX 090336
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1036 PM CDT Mon Jul 8 2024
MOC019-090430-
/O.CON.KLSX.FF.W.0032.000000T0000Z-240709T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone MO-
1036 PM CDT Mon Jul 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR NORTHEASTERN BOONE COUNTY...
At 1036 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Columbia, Hallsville and Murry.
As OF 10:10 pm, the intersection of Route Z and Highway HH are
reported to be underwater and not passable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3902 9213 3901 9213 3901 9214 3900 9214
3900 9226 3919 9221 3919 9211 3906 9211
3906 9213 3904 9213 3903 9214 3903 9213
FLASH FLOOD...RADAR INDICATED
$$
19201
WGUS73 KLSX 090436
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1136 PM CDT Mon Jul 8 2024
MOC019-090446-
/O.EXP.KLSX.FF.W.0032.000000T0000Z-240709T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone MO-
1136 PM CDT Mon Jul 8 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN BOONE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3902 9213 3901 9213 3901 9214 3900 9214
3900 9226 3919 9221 3919 9211 3906 9211
3906 9213 3904 9213 3903 9214 3903 9213
$$
ByrdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:24 PM CDT, 2 hours 11 minutes earlier. Its key messages:
- Heavy rainfall is expected to move into the area late tonight and continue into Tuesday evening. The Flood Watch has been expanded to include much of the area with rainfall totals expected to reach 2 to 4 inches with locally higher amounts.
- The main impacts from this event will be flash flooding along with rises along local rivers.
- Scattered thunderstorms will continue into this evening with the potential for locally heavy rainfall and isolated damaging wind gusts over parts of southeast Missouri and southwest Illinois.
Area forecast discussion, Jul 8, 6:24 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 PM CDT Mon Jul 8 2024
.KEY MESSAGES...
- Heavy rainfall is expected to move into the area late tonight
and continue into Tuesday evening. The Flood Watch has been
expanded to include much of the area with rainfall totals
expected to reach 2 to 4 inches with locally higher amounts.
- The main impacts from this event will be flash flooding along with
rises along local rivers.
- Scattered thunderstorms will continue into this evening with the
potential for locally heavy rainfall and isolated damaging wind
gusts over parts of southeast Missouri and southwest Illinois.
&&
.SHORT TERM... (Through Late Tuesday Night)
Issued at 409 PM CDT Mon Jul 8 2024
Scattered thunderstorms will continue into this evening ahead of the
trough over the Plains in an environment where the MLCAPES are
between 1000-2000 J/kg with deep layer shear of 30-35 knots. We
could still see a few wet microbursts through sunset. Also concerned
about locally heavy rainfall given slow storm motions and PWATS
around 2" over southeast Missouri.
CAMS are showing a decrease in the activity by mid-late evening
before the rain shield associated with TS Beryl moves into the
southern part of the CWA after midnight tonight. Latest track
forecast from NHC has been consistent moving the center across
southeast Missouri through far southern Illinois. There will be
deformation band on the left side of as it becomes post-tropical
across eastern Missouri and southwest Illinois that will help focus
one band of heavy rainfall. It will still be a very efficient
rainfall producer with PWATS around 2 inches and deep warm cloud
depths that will cause prolonged moderate-heavy rainfall. The HREF
is showing an axis of 2 to 4 inches of rain from southeast
Missouri from Farmington to Litchfield with amounts locally higher
than 5 inches. I have expanded the flood watch to include central
Missouri and east central Missouri into southwest Illinois. I
have included central Missouri where the soils are already
saturated and cannot tolerate any additional heavy rainfall.
The heavy rain will end over the eastern CWA on Tuesday evening as
Beryl races off to the east and an upper low lifts northeast into
the eastern Great Lakes late tomorrow night. This will end the
chance for showers and thunderstorms from west to east late
tomorrow night.
Britt
&&
.LONG TERM... (Wednesday through Next Monday)
Issued at 409 PM CDT Mon Jul 8 2024
Mainly dry weather is expected mid-late week except from Thursday
when the trough will move across the area with near normal
temperatures. Mainly dry weather is expected to continue into next
weekend with temperatures climbing back above normal.
Britt
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 619 PM CDT Mon Jul 8 2024
Main impacts over the next 24 hours will be with rain and embedded
thunderstorms in the outer rain bands of the remnants of Beryl.
Thunderstorms this evening are likely to diminish a bit, but rain
begins more steadily by morning with embedded thunder again during
the afternoon. IFR ceilings accompany the rain on Tuesday. Rain
ends from west to east Tuesday evening but IFR/MVFR ceilings may
linger into the night Tuesday night.
Kimble
&&
.HYDROLOGY...
Issued at 500 PM CDT Mon Jul 8 2024
Latest projections of 2 to 4 inches with locally higher amounts over
soils that have seen recent heavy rainfall will likely cause flash
flooding late tonight into Tuesday evening over the Flash Flood
Watch. We are already getting some localized flooding with the
thunderstorms that are occurring this afternoon that will further
saturated the soils.
There will also likely be rises along area streams and rivers within
the heavier axis of rain over the next 24-36 hours. We have issued
a Flood Warning for the Black River at Annapolis which is based on
forecast QPF for this event. Additional basins that could be
affected by this event include the Meramec, Bourbeuse, and the Big.
Points along the Missouri and the Mississippi are not anticipated to
be affected too much at this point, except at Chester which is still
showing around 20% chance of moderate flooding over the next week.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 1 AM CDT Tuesday through Wednesday morning for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-
Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch from 1 AM CDT Tuesday through Wednesday morning for
Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 8, 2:29 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 229 PM CDT Mon Jul 8 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 229 PM CDT Mon Jul 8 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are forecast through this evening. A few of these storms may be strong to severe with damaging winds the main threat. Widespread moderate to heavy rain will move into southeast Missouri late tonight where a flood watch is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain and the potential for flash flooding associated with the remnants of Tropical Cyclone Beryl will spread across much of central and eastern Missouri into southwest and south central Illinois on Tuesday. Please refer to the Flood Watch for more details. There is a chance of thunderstorms over parts of the area on Wednesday, Thursday, and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Britt
In the hours before
Local storm report, Jul 8, 4:23 PM CDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
423 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 1 NE Eureka 38.51N 90.63W
07/08/2024 St. Louis MO Trained Spotter
Multiple trees blown down in strong winds.
&&Local storm report, Jul 8, 4:32 PM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
432 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 1 SW House Springs 38.41N 90.58W
07/08/2024 M1.50 Inch Jefferson MO Public
&&Local storm report, Jul 8, 5:11 PM CDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Flash Flood 1 SW House Springs 38.41N 90.57W
07/08/2024 Jefferson MO Emergency Mngr
Mobile home community evacuated due to
flooding on Indian Springs Rd.
&&Local storm report, Jul 8, 6:30 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
630 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flash Flood High Ridge 38.46N 90.53W
07/08/2024 Jefferson MO Law Enforcement
Multiple water rescues.
&&Local storm report, Jul 8, 7:15 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
715 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood House Springs 38.42N 90.56W
07/08/2024 Jefferson MO Public
Pictures on social media of flooding at the
Northwest Valley Middle School.
&&Local storm report, Jul 8, 8:16 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
816 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 2 N Oakville 38.47N 90.32W
07/08/2024 St. Louis MO Public
Multiple large trees downed from winds
across from Oakville High School.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM CDT | Areal Flood Advisory | LSX | Boone | 45 min |
| Jul 9, 4:08 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 4 hr |
| Jul 9, 5:15 AM CDT | Areal Flood Advisory | LSX | Boone | 3 hr |
| Jul 9, 8:12 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway | 5 hr |
| Jul 9, 8:56 AM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Ralls | 3 hr |
| Jul 9, 10:30 AM CDT | River Flood Warning | LSX | Crawford, Washington | 43 hr |
| Jul 9, 11:03 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Louis, Washington | 6 hr |
| Jul 9, 11:07 AM CDT | Areal Flood Advisory | LSX | Crawford, Iron, Saint Francois, Washington | 6 hr |
| Jul 9, 12:03 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jul 9, 4:05 PM CDT | River Flood Warning | LSX | Jefferson | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.